Alert archive / Missouri / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 108, NWS St. Louis, MO

May 6, 2007Boone County, Moniteau County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at May 6, 2007, 3:14 PM CDT for Boone County, Moniteau County, Missouri. It was in force for 61 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 6, 2007, 3:14 PM CDT (20:14 UTC)
Expired
May 6, 2007, 4:15 PM CDT
In force
61 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

Counties Boone County, MO, Moniteau County, MO

The radar

The St Louis radar (KLSX), 152 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 6, 3:20 PM CDTTSTM WND DMGJamestown, MOPOWER POLE AND SEVERAL LINES DOWN
May 6, 3:20 PM CDTHAIL 1Jamestown, MO
May 6, 3:35 PM CDTTSTM WND DMGMidway, MOLARGE TREE DOWN...ALSO 4-5 INCHES OF STANDING WATER
May 6, 4:08 PM CDTTSTM WND DMGColumbia, MOLARGE TREE DOWN ON MORNING GLORY DRIVE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.2 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2007-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1328 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2007-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 149 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1328 J/kg
Mixed-layer CIN
-120 J/kg
Mixed-layer LCL
1003 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
149 m²/s²
0-3 km storm-relative helicity
197 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 062014
SVRLSX
MOC019-135-062115-
/O.NEW.KLSX.SV.W.0108.070506T2014Z-070506T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
314 PM CDT SUN MAY 6 2007

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL BOONE COUNTY IN CENTRAL MISSOURI
  NORTHEASTERN MONITEAU COUNTY IN CENTRAL MISSOURI

* UNTIL 415 PM CDT

* AT 313 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
  JAMESTOWN...OR 10 MILES NORTH OF CALIFORNIA...AND MOVING NORTHEAST
  AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  EASLEY...
  MIDWAY...
  COLUMBIA...
  MURRY...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

DOPPLER RADAR HAS INDICATED SOME ROTATION WITHIN THIS STORM. WHILE 
NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO 
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY 
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

TO REPORT SEVERE WEATHER...CALL THE NEAREST LAW ENFORCEMENT AGENCY
AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN ST LOUIS.

LAT...LON 3871 9262 3866 9247 3884 9219 3903 9214
      3913 9249

$$

TES
3 follow-up statements
000 
WWUS53 KLSX 062033
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
333 PM CDT SUN MAY 6 2007

MOC019-135-062115-
/O.CON.KLSX.SV.W.0108.000000T0000Z-070506T2115Z/
MONITEAU MO-BOONE MO-
333 PM CDT SUN MAY 6 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR CENTRAL BOONE AND NORTHEASTERN MONITEAU COUNTIES...

AT 330 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF
BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF MIDWAY
TO EASLEY...OR ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF
COLUMBIA TO 7 MILES WEST OF ASHLAND...MOVING NORTHEAST AT 25 MPH.

LOCATIONS NEAR THE PATH OF SEVERE THUNDERSTORMS INCLUDE...COLUMBIA
AND MURRY.

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS

LAT...LON 3871 9262 3866 9247 3884 9219 3903 9214
      3913 9249

$$

TES
000 
WWUS53 KLSX 062052
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
352 PM CDT SUN MAY 6 2007

MOC019-135-062115-
/O.CON.KLSX.SV.W.0108.000000T0000Z-070506T2115Z/
MONITEAU MO-BOONE MO-
352 PM CDT SUN MAY 6 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR BOONE AND NORTHEASTERN MONITEAU COUNTIES...

AT 347 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF HALLSVILLE
TO COLUMBIA...OR ALONG A LINE EXTENDING FROM 7 MILES NORTH OF
COLUMBIA TO COLUMBIA...MOVING NORTHEAST AT 25 MPH.

LOCATIONS NEAR THE PATH OF SEVERE THUNDERSTORMS INCLUDE...
HALLSVILLE...MURRY...CENTRALIA AND STURGEON.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS

LAT...LON 3871 9262 3866 9247 3884 9219 3924 9210
      3926 9229

$$

TES
000 
WWUS53 KLSX 062120
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
420 PM CDT SUN MAY 6 2007

MOC019-062130-
/O.EXP.KLSX.SV.W.0108.000000T0000Z-070506T2115Z/
BOONE MO-
420 PM CDT SUN MAY 6 2007

...THE SEVERE THUNDERSTORM WARNING FOR BOONE COUNTY EXPIRED AT 415 
PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER 
APPEARED TO BE SEVERE...BUT IT STILL APPEARS CAPABLE OF PRODUCING 
PEA SIZE HAIL AND WIND GUSTS TO 40 MPH.

LAT...LON 3871 9262 3866 9247 3884 9219 3924 9210
      3926 9229

$$

TES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 12:47 PM CDT, 2 hours 27 minutes earlier.

Area forecast discussion, May 6, 12:47 PM CDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
1247 PM CDT SUN MAY 6 2007

.DISCUSSION...
ONE OF THE MOST COMPLEX MAY WEATHER PATTERNS I HAVE EVER SEEN IS
TAKING PLACE ACROSS THE NATION. AN UPPER RIDGE/OMEGA BLOCK RUNS
FROM THE LOWER MISSISSIPPI RIVER VALLEY NORTH INTO THE CANADIAN
HUDSON BAY AREA. ON THE WEST SIDE AN EXTREMELY DEEP TROUGH
ELONGATED THROUGH THE ROCKIES IS FORECAST TO SPLIT ITS ENERGY INTO
HALF WITH THE SOUTHERN HALF AFFECTING OUR WEATHER FOR THE REST OF
THE WEEK. IT WILL SLOWLY MEANDER EAST...REACHING CENTRAL ARKANSAS
ON SATURDAY.

A TREMENDOUS HIGH PRESSURE CENTER OVER EASTERN CANADA IS FORECAST
TO DROP STRAIGHT SOUTH INTO THE EASTERN U.S. DRY COOL AIR
ASSOCIATED WITH IT IS FORECAST TO PRESS WESTWARD AS FAR AS THE
MISSISSIPPI RIVER THE NEXT COUPLE OF DAYS. THIS WILL TAKE THE
HUMIDITY OUT OF THE AIR...ESPECIALLY IN ILLINOIS. DEWPOINTS ARE
FORECAST TO TUMBLE INTO THE MIDDLE 40S TONIGHT EAST OF THE RIVER.

AN INTENSE PRECIPITATION PRODUCIING SYSTEM HAS EVOLVED JUST TO OUR
WEST FROM KANSAS INTO EASTERN NEBRASKA...WESTERN IOWA...AND
NORTHWEST MISSOURI. IVE BEEN KEEPING TRACK OF OMAHA...THEY HAVE
5.14 INCHES SO FAR TONIGHT AND STILL RAINING A HALF INCH AN HOUR
WITH THE BEST RAINS YET TO COME TODAY AND TONIGHT. NORTHWEST
MISSOURI NORTH OF KANSAS CITY IS GETTING POUNDED. STORM TOTALS
THERE SHOW 3 TO 5 INCHES OF RAIN HAVE FALLIN IN THE PAST FEW HOURS.

THIS IS A VERY DIFFICULT FORECAST AGAIN. I HAVE CHANCE POPS FOR
TODAY THROUGH TUESDAY IN NORTH CENTRAL MISSOURI BUT KEEP IT IN
WESTERN COUNTIES DUE TO THE EXTREMELY DRY AIR MOVING IN FROM THE EAST.

LOOKING AHEAD...MIDWEEK...AS THE UPPER TROUGH DRIFTS CLOSER WE CAN
EXPECT INCREASED CLOUDS AND AT LEAST CHANCES FOR SHOWERS AND
THUNDERSTORMS FOR THE LATTER HALF OF THE WEEK.

PEDIGO

&&

.AVIATION...
FOR THE 18Z TAFS...
THE OUTFLOW BOUNDARY FROM THE LARGE CONVECTIVE COMPLEX IN NW MO IS
MAKING SOME EASTWARD MOVEMENT AND HAS GENERATED NEW DEEP CONVECTION
ON ITS LEADING EDGE. THIS TREND IS EXPECTED TO CONTINUE WITH A THREAT
OF TSRA AT KCOU AROUND 20Z. CONFIDENCE IS LESSER IN KUIN AS LOW
LEVEL EASTERLY WINDS ARE ADVECTING DRIER AIR AND THE AIR MASS IS
MORE STABLE. ELSEWHERE THE BAND OF MVFR CIGS FROM THE ST LOUIS
AREA SOUTHWARD IS SHRINKING ON ITS NORTHERN FRINGE AND SHOULDNT
BE MUCH OF A FACTOR AFTER 19Z. DRIER AIR WILL CONTINUE TO PUSH
WESTWARD ACROSS THE AREA TONIGHT WITH VFR CONDS PREVAILING. THINK
WE COULD SEE SOME MVFR CONDITIONS DEVELOP OVERNIGHT IN CENTRAL MO
DUE TO ANTICIPATED PCPN THIS AFTERNOON AND HIGHER SFC DPTS IN THAT
AREA.

GLASS

&&

.PRELIMINARY POINT TEMPS/POPS...
ST LOUIS        77  59  79  61 /  20  10  20  20
QUINCY          75  56  78  61 /  30  20  20  30
COLUMBIA        80  62  82  64 /  40  30  40  30
JEFFERSON CITY  81  62  82  64 /  40  20  40  30
SALEM           78  52  77  57 /  10  10  10  10
FARMINGTON      79  58  80  59 /  20  10  20  20

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, May 6, 10:53 AM CDT, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
1053 AM CDT SUN MAY 6 2007

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-071215-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
1053 AM CDT SUN MAY 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT ACROSS
PORTIONS OF NORTHEAST AND CENTRAL MISSOURI AND WEST CENTRAL
ILLINOIS. AN ISOLATED SEVERE STORM CONTAINING DAMAGING WINDS AND
LARGE HAIL AS WELL AS LOCALLY HEAVY RAINFALL IS POSSIBLE IN
CENTRAL MISSOURI.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF THUNDERSTORMS NEARLY EVERY DAY ACROSS THE
MAJORITY OF THE REGION AS AN UNSETTLED WEATHER PATTERN PERSISTS
ACROSS THE NATIONS MIDSECTION.

WIDESPREAD EXCESSIVE RAINFALL ACROSS THE CENTRAL PLAINS WILL RESULT
IN SIGNIFICANT RISES ON THE MISSOURI RIVER. A FLOOD WAVE IS EXPECTED
TO MOVE DOWN THE MISSOURI RIVER WITH FLOODING FORECAST AT ALL POINTS
FROM JEFFERSON CITY TO ST CHARLES DURING THE LATER HALF OF THE
WEEK INTO NEXT WEEKEND. MODERATE AND POSSIBLY MAJOR FLOODING IS
POSSIBLE WHEN THE CRESTS OCCUR. SEE THE LATEST FLOOD PRODUCTS FROM
THE NATIONAL WEATHER SERVICE FOR SPECIFIC INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

GLASS

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 2:06 PM CDTSevere Thunderstorm WarningLSXBoone39 min
May 6, 2:27 PM CDTSevere Thunderstorm WarningLSXMoniteau48 min
May 6, 2:43 PM CDTSevere Thunderstorm WarningLSXAudrain, Boone, Monroe62 min
May 6, 3:44 PM CDTSevere Thunderstorm WarningLSXMoniteau46 min
May 6, 3:51 PM CDTSevere Thunderstorm WarningLSXMonroe39 min
May 6, 4:16 PM CDTFlash Flood WarningLSXBoone, Moniteau4 hr
May 6, 4:35 PM CDTSevere Thunderstorm WarningLSXBoone40 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.